Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The distribution of solutions
of the congruence $x_{1}x_{2}x_{3}\dots x_{n}\equiv c\pmod p$

Author: Anwar Ayyad
Journal: Proc. Amer. Math. Soc. 127 (1999), 943-950
MSC (1991): Primary 11D79, 11L40
MathSciNet review: 1641700
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a cube $\mathcal{B}$ of size $B$, we obtain a lower bound on $B$ so that $\mathcal{B}\cap V$ is nonempty, where $V$ is the algebraic subset of $\mathbb{F}_{p}^{n}$ defined by

\begin{equation*}x_{1}x_{2}x_{3}\dots x_{n}\equiv c\pmod p ,\end{equation*}

$n$ a positive integer and $c$ an integer not divisible by $p$. For $n=3$ we obtain that $\mathcal{B}\cap V$ is nonempty if $B\gg p^{\frac{2}{3}}(\log p)^{\frac{2}{3}}$, for $n=4$ we obtain that $\mathcal{B}\cap V$ is nonempty if $B\gg \sqrt {p}\log p$, and for $n\ge 5$ we obtain that $\mathcal{B}\cap V$ is nonempty if $B\gg p^{\frac{1}{4}+\frac{1}{\sqrt {2(n+4)}}}(\log p)^{\frac{3}{2}}$. Using the assumption of the Grand Riemann Hypothesis we obtain $\mathcal{B}\cap V$ is nonempty if $B\gg _{\epsilon }p^{\frac{2}{n}+\epsilon }$.

References [Enhancements On Off] (What's this?)

  • [1] A. Ayyad, T. Cochrane, and Z. Zheng, The congruence $x_{1}x_{2}\equiv x_{3}x_{4}\pmod p$, the equation $x_{1}x_{2}=x_{3}x_{4}$, and mean values of character sums, J. of Number Theory 59 (2) (1996), 398-413. MR 97i:11091
  • [2] D.A. Burgess, On character sums and primitive roots, Proc. London Math. Soc.(3) 12 (1962), 179-192. MR 24:A2569
  • [3] H.L. Montgomery and R.C. Vaughan, Exponential sums with multiplicative coefficients, Invent. Math. 43 (1977), 69-82. MR 56:15579
  • [4] R.A. Smith, The distribution of rational points on a curve modulo $q$, Rocky Mountain J. of Math. 15 (2) (1985), 589-597. MR 87h:11055

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11D79, 11L40

Retrieve articles in all journals with MSC (1991): 11D79, 11L40

Additional Information

Anwar Ayyad
Affiliation: Department of Mathematics, Kansas State University, Manhattan, Kansas 66506
Address at time of publication: Department of Mathematics, University of Gaza, P.O. Box 1418, Gaza Strip, Via Israel

Keywords: Distribution, congruences, solutions
Received by editor(s): May 9, 1997
Communicated by: Dennis A. Hejhal
Article copyright: © Copyright 1999 American Mathematical Society